Jump to content

Recommended Posts

Hi,

I've noticed increased swelling in my ankles, first my left, now both. It is the same when I get up as when I go to bed.

Is this common amoung us? I need to start wearing compression hose I think. It's not painful and I don't have any shortness

of breath or other symptoms.

Just curious if others have this.

Dawn

Link to post
Share on other sites

I have a lot of trouble with foot and leg edema when I walk around - my feet and legs will start swelling, get purple, and then I'll start to lose feeling in them, so even if I'm not having actual syncope from the POTS itself, I'm falling over because of my legs!

Do you ever notice a loss of feeling in your legs or feet? I think the compression hose will definitely help - my doc's having me fitted for special ones because we can't find any that are small enough...

Good luck!

Link to post
Share on other sites

hi Dawn,

i noticed swelling in my legs....with taking beta blockers...and am now settling in on inderal....hopefully...!!???

doc said...no worry....will help keep bp up......

[ooooo-kie-dok.....?????!!!!!!! lol.......]

i wear compression hose...made by sigavarius....thigh highs....30-40 compression.....and are most comfortable.

tried them all...and these are the best--and i am MISERABLE if i don't put them on!

hope this helps...

best regards,

maggee

Link to post
Share on other sites

HI Dawn,

My ankles swell if i am wearing anything around them ie. ankle boots or socks that are a bit tight. They are always a little swollen at the end of a day. My legs are always a purple/blue colour and feel cold and I often wake up with numbness or pins and needles in the soles of my feet.

I tried wearing hose but found them too uncomfortable and of little benefit.

Good Luck !

Link to post
Share on other sites
  • 3 years later...

My feet swell whenever I am on them too long. They also turn purple and red. My kids noticed this way back last December before I was first diagnosed. They would get sooo swollen. Most days it is better than back then but I have notiiced that if I try to push it (which I always do lately) they swell!!

I am sure it is the circulation thing.

Good luck!!

Erika

Link to post
Share on other sites

I have a dx of POTS. I have frequent ankle swelling that is worse when I spend more time sitting during the day. Compression stockings make a huge difference for me. Don't like wearing them much but I've found if I wear them a couple days in a row I can occasionally skip a day without noticing much increase in swelling. I'm not sure what causes my ankle swelling but I'm thinking a big part of it could be the high salt diet. I don't have much of a choice on that one though.

good luck!

Brye

Link to post
Share on other sites

Hi,

I think it can be fairly common with us, but if it is significant and not normal for you, it may warrant talking to a dr about it.

Sounds like with increase in inactivity, you are talking about pooling issues. These could change day to day for many reasons: fluid intake, salt intake, activity, meds, temperature of environment, and for women possibly one of the most overlooked is hormones.

If you have EDS or other reasons that your blood vessels do not constrict properly you are already apt to pool and swell. If you have something such as an increase in hormones that further relaxes your collagen, then you are apt to have an increase in pooling/swelling.

Not sure if that makes sense or helps... but, thought I would take a stab at it. :)

Link to post
Share on other sites

I?ve had this often since I was dx?d with POTS and been on a high-salt diet. If it?s hot and humid and I?m standing a lot, I get swelling in my left ankle (sometimes both) on a daily basis. Trying to keep my feet up during the day helps me a little (not much, though). It resolves after I sleep at night and then the whole process starts all over again. My doc said not to worry ? not painful or dangerous ? just annoying.

Link to post
Share on other sites

Swelling in the legs could be a "just" part of POTS or something else which could be more serious...a side effect of a med (such as florinef--in which case you would want to go off), or congestive heart failure, among other things. No reason to be scared, but I would definitely talk to your dr.

Link to post
Share on other sites

I responded a while back to this question that I thought my ankle edema was just probably from my POTS and high salt intake. I just found out I have a congenital heart defect. You just never know. I tend to just blame it all on POTS but it's always best to rule out other causes too!

Brye

Link to post
Share on other sites

That's so true, Brye. I think we all have a tendency to blame almost everything on POTS, when in reality, some of these medical issues could be stand-alone issues.

Link to post
Share on other sites

I think I am a constrictor too. Only b.c I have high bp at times. But I also have low bp at times. So I don't know...I've never been told what kind of POTS I have. My specialist does not think this is an interesting question to answer.

I don't see any connection in my case between days I eat a lot of salt and the swelling. It happens more when I am sitting all day. If I am able to move around a lot, I have almost no swelling usually.

I have had numerous heart studies by various cardiologists and feel confident there is nothing wrong with my heart.

Link to post
Share on other sites

Today at my ttt test the woman went are your feet and ankles always swollen like this?

If I happen to stand more they swell even worse. They look like broken ankles...

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...